Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 8, 2000, 8:07 PM EDT for Unicoi County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 8, 2000, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Unicoi County, TN
The radar
The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 090007 SVRMRX TNC171-090030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 807 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNICOI COUNTY IN EASTERN TENNESSEE * UNTIL 830 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ERWIN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF LIMESTONE COVE AROUND 810 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3627 8245 36e12 8258 3587 8216 3606 8201
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:27 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 3:27 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT TUE AUG 8 2000 ONCE AGAIN MODELS DIVERGE ON THE FORECAST SOLUTION OVER THE SEVERAL DAYS. ALL ARE CONSISTENT WITH UPPER LEVEL LOW OVER CANADA DEEPENING AND ERODING THE RIDGE...PUT MOST OF THE FORECAST AREA IN NORTHWEST FLOW BY WEDNESDAY. ALL MODELS INDICATE THE FORMATION OF A MCS DEVELOPING IN NORTHERN KENTUCKY AND MOVING IT SOUTHEAST. ONLY CONCERN IS THAT THE MODELS PERFORMANCE THE LAST SEVERAL DAYS HAS BEEN POOR FOR OUR CWA...SO WILL NOT PLAY UP THE DEVELOPMENT OF THE MCS THIS FORECAST AND LET LATER SHIFTS DECIDE AND SEE IF IT DEVELOPS. THE ATMOSPHERE REMAINS UNSTABLE AND WITH OROGRAPHIC FORCING... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SEVERE WEATHER CHANCES LOOK MINIMAL AS WARM AIR ALOFT WILL MAKE IT HARD TO GET HAIL...AND ONLY THREAT WOULD BE PRECIP LOADING (AS PWS ARE AT OR ABOVE 1.75 INCHES.) AND THEN STRAIGHT LINE WINDS AS THE STORM COLLAPSES. AN ISOLATED WET MICROBURST WILL BE POSSIBLE... BUT WILL NOT MENTION IT IN THE ZONES. A PERSISTENCE FORECAST LOOKS TO BE THE BEST. WILL NOT VARY FROM PREVIOUS FORECAST. FCSTID = 2 CHA 74 95 74 96 / 30 40 30 30 TYS 72 90 73 90 / 30 40 30 30 TRI 68 89 68 90 / 30 40 30 30 OQT 71 91 72 91 / 30 40 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.